Results 1 to 3 of 3
  1. #1
    ssavan01 is offline Member
    Join Date
    Jul 2006
    Location
    Ypsilanti, Michigan, .
    Posts
    92

    Default Using Oxycontin after Suboxone

    I have a question about a friend of mine (this is really a friend of mine, not me. Ok he has been on suboxone for over a week now, he got involved with it because of me, he started seeing my doctor. The problem is he is having a terrible reaction to it for some reason, he tried just using small amounts of subutex also, no improvements. So he has decided to do a taper using oxycontin which is the drug he is addicted to. My question is how long can he wait after taking sub to feal the effects of the Oxycontin? He is worried that it will make him feel terrible if he takes it too soon so i thought i would check with everyone. He is planning on taking sub today and then stopping tomorrow and taking the oxycontin in the evening. Do you think this is ok, i kind of frowned upon this, but the sub makes him sick so i am not sure what to tell him, he cant quit cold turkey, thanks for your help.

    Steve
    Steve

  2. #2
    Funk is offline Member
    Join Date
    Nov 2005
    Location
    Santa Cruz, Ca., USA.
    Posts
    46

    Default

    He can switch over to Oxycontin from Sub without risk. It's going from Opioids to Sub that can be dangerous if one is not fully in withdrawl. Tell your friend not to worry and to consult with his doctor.

  3. #3
    Nick2k is offline Senior Member
    Join Date
    Jul 2006
    Location
    Whitmore Lake, Michigan, .
    Posts
    144

    Default

    [quote]Originally posted by Funk

    He can switch over to Oxycontin from Sub without risk. It's going from Opioids to Sub that can be dangerous if one is not fully in withdrawl. Tell your friend not to worry and to consult with his doctor.
    Everyone is different but I too think your ok . I had terrible reactions on sub . The Doctor refused to recognize them for 5 months I was maintained on it . It was so terrible . I dont know how I survived that period . I found at anytime I could take a little oxy and the idea the receptors wouldnt take the opiate up were false ...I felt the full effect . I only took small amounts of oxy as my goal was abstinance . I never took both on the same day either but did not wait just substituted like doses on alternate days . I felt so much better . Sub for me was terrible . I don't know what it was .

    I do know looking back now that I have been on opiates another 3 years I wonder if some of the problems might not have been oxy withdrawls though or just plain opiate poisoning . Sub was strong and it was the best thing I ever took for pain but the side effects were 10 times as horrendous for me as anything else . I have very severe pain ..very severe that I take the opiates for . However I think Sub , or any opiate can cuase pain once a person gets toxic to it . I think the gut pain and low back pain is from this . One does even develop a sensitivty to pain after several years . My thinking was part of the negative reaction for me was merely continued progression of opiate poisoning or extreme toxicity to the body from sub which was merely a opiate so it didnt help my toxiciy .

    I think it actually was more toxic to me then my previous oxy doses and my body felt very taxed trying to clean out magnifying these symptoms . 5% of people fail to be able to take sub from what I have read . I really wanted it to work . 6 months I tapered forced to continue even though I complained over and over I was alergic or having terrible side effects . I coudnt take more than 2 mgs they were so bad from the get go after my first initial high doses . I actually had breathing troubles like I was not opiate tolerent and it was too strong . These Doctors really do not know what they are doing and these drugs are dangerous . I was on 1mg for quite a while in agony and couldnt kick and was acting insane plus really suffering .

    I am back on percribed opiates the Doctor finaly even caved himself writting a opinion I was one of the few people that can never quit opiates once exposed over a decade daily and my pain made any goal unachieable . Its sad to be in more pain you can stand and now basically a drug addict too with all those problems . Euthanasia should be allowed I can see that yet I do not think my problems require that the system is jsut a mess governed by insurance rules and money not compasion .

    I know I am stunned ,truely sufferring , afraid and dont know what to do and convinced Doctors do not and this can be life threataning and shouldnt exist like this in modern times. After the taper down the meds worked ok for a short period of time like initially then the same problems even worse are happening that lead me to want off . My pain is still the same the Doctors never help it . I do not trust emergency rooms , Doctors , detox centers anyone . I would like to go to a therapuetic community with the goal of tapering in 6 months to a year with everyone wanting that and helping eachother towards it and a shrink percribing and keeping track of our meds to see how we can do that way ..setting our own goals and able to lift or relax from them up to our starting doses .. Let us try this in a clean safe affordable setting of course. The prime doctor would be someone in Naturapathic Medicine . I would even consider a Sativex study also to see if it helped with my side effects and or taper but thats a pure ' Pipe Dream " pun intended . PS is your friend having trouble with pencil stools , knee swelling and extreme anxiety ....and I mean extreme ..that was my problem . I will die before I g

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.